Alert archive / California / River Flood Advisories in 2017
River Flood Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this river flood advisory at Feb 8, 2017, 8:29 PM PST for Mendocino County, California. It took effect at Feb 9, 2017, 12:30 PM PST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2017, 8:29 PM PST (04:29 UTC)
- In effect from
- Feb 9, 2017, 12:30 PM PST
- Expired
- Feb 10, 2017, 8:20 AM PST
- In force
- 20 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
County Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 19.91 ft at Feb 9, 2017, 11:00 PM PST.
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
042
WGUS86 KEKA 090429
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
829 PM PST WED FEB 8 2017
...The National Weather Service in Eureka has issued a Flood Advisory
for the Russian River...
Russian River near Hopland affecting Mendocino County
Moderate to heavy rain will occur across the area tonight into Thursday.
Storm total rainfall from 3 to 6 inches will result in rapid and steep
rises for this river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued 4 AM PST Thursday February 9th or as
warranted by changing conditions.
&&
CAC045-091629-
/O.NEW.KEKA.FL.Y.0007.170209T2030Z-170210T1620Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
829 PM PST WED FEB 8 2017
The National Weather Service in Eureka has issued a
* Flood Advisory for
the Russian River near Hopland.
* from Thursday afternoon to Friday morning.
* At 8:00 PM Wednesday the stage Was 12.9 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to rise above 15.0 FT Thursday
afternoon, then forecast to crest above monitor stage of 18.0 FT
late tomorrow evening, then forecast to fall below monitor stage of
18.0 FT late tomorrow evening, then forecast to recede to below
15.0 FT Friday morning.
* IMPACTS...At 15.0 feet...flooding of Highway 175 is expected at the
approaches to the Russian River Bridge. Expect minor flooding of
crop land on the right bank of the river. At 18.0 feet...flooding of
Highway 222 near Ukiah is expected. Secondary roads in low-lying areas
will be flooded in the Hopland, Ukiah, and Talmage areas.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$3 follow-up statements
741
WGUS86 KEKA 091638
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
838 AM PST THU FEB 9 2017
...The Flood Advisory continues for the Russian River...
Russian River near Hopland affecting Mendocino County
Moderate to heavy rain continues across Mendocino county this
morning. Rain will taper off this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued by 4pm or as warranted by changing
conditions.
&&
CAC045-100438-
/O.CON.KEKA.FL.Y.0007.000000T0000Z-170210T1620Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 AM PST THU FEB 9 2017
The Flood Advisory continues for
The Russian River near Hopland.
* until Friday morning.
* At 8:00 AM Thursday the stage Was 11.1 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is Forecast to crest near 18.0 FT this
evening. Then is is forecast to recede to near 5.0 FT early
Monday morning.
* At 15.0 feet water may flood Highway 175 is expected to flood at
the approaches to the Russian river bridge. Expect minor flooding
of crop land on the right bank of the river.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$432
WGUS86 KEKA 091741
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
941 AM PST THU FEB 9 2017
...
...The Flood Advisory continues for the
Russian River...
Russian River near Hopland affecting Mendocino County
Additional rainfall of 1 to 2 inches this morning will result in rapid and
steep rises on the Russian River. Rain will taper off this afternoon.
However the river is not expected exceed flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued by 400 PM Thursday February 9 2017
or as warranted by changing conditions.
&&
CAC045-100541-
/O.EXT.KEKA.FL.Y.0007.000000T0000Z-170210T1800Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
941 AM PST THU FEB 9 2017
The Flood Advisory is extended for
The Russian River near Hopland.
* until Friday morning.
* At 9:00 AM Thursday the stage Was 11.7 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to rise above monitor stage of
18.0 FT this evening. Then forecast to crest near 19.0 FT late
this evening. Then forecast to fall below monitor stage of 18.0 FT
late this evening. Then forecast to recede below 15 FT early
Friday morning.
* IMPACTS...At 18.0 feet...Minor flooding of cropland along the left
bank near Hopland. Highway 175 near the Russian River possibly
closed due to flooding.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$116
WGUS86 KEKA 092341
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
341 PM PST THU FEB 9 2017
...
...The Flood Advisory is cancelled for the
Russian River...
Russian River near Hopland affecting Mendocino County
and has been replaced by a flood warning.
&&
CAC045-100011-
/O.CAN.KEKA.FL.Y.0007.000000T0000Z-170210T1800Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
341 PM PST THU FEB 9 2017
The Flood Advisory is cancelled for
The Russian River near Hopland
and replaced by a Flood Warning.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood advisory went out at Feb 8, 4:04 PM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 8, 4:04 PM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
404 PM PST Wed Feb 8 2017
.SYNOPSIS...Very strong wind gusts will develop this afternoon and continue
through Thursday morning. Heavy rainfall will also develop this
afternoon and continue through tomorrow afternoon. As colder air
filters into the region, some higher elevation snowfall is possible
Friday. Dry weather will return for Saturday afternoon into early
next week.
&&
.DISCUSSION...
SHORT TERM... (Tonight Through Friday Morning)
Another storm system is currently just off shore and moving
toward the region. Model runs are indicating that this system will
be stronger than the system earlier this week. The increasing
strong gusty winds are already being felt at the marine buoys just
off shore. The latest numerical guidance continues in line with
earlier model runs bringing the 925mb (roughly 2500 feet) wind
gusts to around 75 mph along and just inland of the Redwood Coast.
The lower layers of the atmosphere remain generally neutral so
expect strong winds just off the surface to be transported down to
near sea level. This will be especially true around Crescent City
and over headlands along the Redwood Coast. For areas further
south along the Mendocino coast expect winds up to 45 mph. with
higher winds over the highest terrain of Cape Mendocino. Farther
south and east across portions of Trinity and Mendocino counties,
these locations become further displaced from the main low-level
coastal jet. However, wind gusts of 40 mph or more are possible.
The strongest winds appear to be toward morning through mid-
morning Thursday for northern areas with the southern areas a
couple hours later as the frontal system moves NW to SE through
the morning. Heavy rainfall is also expected. This storm has a
sub- tropical connection. Numerical guidance is showing a distinct
"Atmospheric River" setup impacting the area with total
precipitable water (TPW) approaching 180 percent of seasonal
normals in the core of the moisture plume. This gives very high
confidence to periods of heavy rainfall, which will result in
flooding/hydro concerns. The prolonged period of widespread steady
rainfall from this afternoon through Friday morning will have two
brief periods of lesser rain rates. The first this evening as a
short wave ridge pass overhead and the second Thursday midday or
afternoon in the wake of the cold front. The first of which looks
to occur from this afternoon through late tonight, as a warm front
crosses the region. Rainfall amounts of 1 to 3 inches, with
locally higher amounts possible, are forecast to develop in this
12 hour period. Then, as the cold front passes over the coast
rainfall coverage and intensity will rapidly increase from shortly
after sunrise through mid afternoon. During this time, another 1
to 4 inches (locally higher to near 9 inches) will develop.
Additionally, with the heavy rains over the next 24 hours will
likely see small stream and urban flooding developing across the
area Thursday morning so have continued the areal flood watch. At
the same time, with high astronomical tides coinciding with the
heavy rains and strong southerly winds, coastal flood advisories
were issued for Thursday morning for the Redwood Coast, Humboldt
Bay, and the Mendocino Coast. And a coastal flood watch was issued
for the Crescent City Coastal
LONG TERM...
(Friday through next Tuesday)
As the trough departs the region, precipitation will decrease in
coverage and intensity during the night Thursday, before briefly
picking up somewhat during the day Friday. This increase Friday
will be a result of a secondary cold front, attached to the
parent surface low over the outer waters west of Seattle.
Although rainfall will increase, it will be showery and short
lived. Though there could be brief heavy local showers it is not
expected to have significant accumulation over the area in
general. Additionally, as colder air filters into the region,
snow levels will drop during the day/evening Friday, with higher
elevation snowfall developing. At this time, snowfall amounts are
anticipated to remain any need for a winter headline.
For Saturday afternoon through next week, short-wave ridging
aloft will build across the region, giving us a well-deserved
break from precipitation. Mainly clear skies, light winds, and
seasonal temperatures will be the theme for this time period. /mkn
&&
.Hydro...Moderate rain has been falling across the area through
much of the day. This is keeping rivers elevated across the area
near or slightly above monitor stage. Late tonight in Thursday
morning the heaviest rain will fall. This will cause rivers to
rise rapidly. Flood warnings have been issued for the Klamath
River and warnings remain in effect for the Navarro and the Eel
River. Confidence is fairly high that these will reach flood
stage. A watch remains in effect for the Van Duzen river at
Bridgeville. It is currently forecast to reach flood stage, but
only by a quarter of a foot. So confidence is low that it will
actually reach flood. Once some more of the rain falls tonight
confidence will be higher. The Russian River at Hopland is
currently forecast reach nearly 18 feet and a flood advisory may
be needed at the next update. MKK
&&
.AVIATION...MVFR to IFR conditions and moderate to moderate and gusty winds will
continue at KCEC, KACV and KUKI through Thursday. The lower conditions are due
to reduced ceilings and/or visibilities. Showers will move across the region
at times through Thursday. Winds will increase this evening and overnight as a
strong cold front moves across the area. The winds will be stronger and gusty
in advance of the frontal boundary overnight.
&&
.MARINE...An offshore low pressure system is moving northeastward toward the
Washington and Oregon coast this afternoon. A strong cold front is approaching
the waters this afternoon. The strong cold front will move across the waters
early Thursday morning. The winds and seas will increase across all the waters
this afternoon and evening peaking overnight and early Thursday morning as the
cold front moves across the waters. A gale warning is in effect across the
near shore waters through Thursday morning due to increasing winds. A gale
warning is in effect across the northern outer waters through 7 PM this evening.
A Storm warning will be in effect across the northern outer waters from 7 PM
this evening through Thursday morning due to increasing winds associated with
the strong cold front. A gale warning is in effect across the southern outer
waters through 1 AM Thursday morning. A Storm warning will be in effect across
the southern outer waters from 1 AM Thursday morning through 7 AM Thursday
morning due to increasing winds associated with the strong cold front. Winds and
seas will diminish Thursday afternoon and Friday.
&&
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from late tonight through Thursday afternoon for
CAZ101>113.
Wind Advisory from 5 PM this afternoon to 8 AM PST Thursday for
CAZ103-104-109.
Coastal Flood Advisory from 7 AM to 11 AM PST Thursday for
CAZ109.
Wind Advisory from 5 PM this afternoon to 10 AM PST Thursday for
CAZ107-108-110-111.
High Wind Warning from 5 PM this afternoon to 9 AM PST Thursday
for CAZ101.
Coastal Flood Watch Thursday morning for CAZ101.
Coastal Flood Advisory from 8 AM to noon PST Thursday for CAZ103-
104.
High Wind Warning from 5 PM this afternoon to 10 AM PST Thursday
for CAZ102-104>106.
NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Advisory from 8 AM to noon PST Thursday for PZZ410.
Small Craft Advisory until 5 PM PST this afternoon for PZZ450-
455.
Gale Warning from 5 PM this afternoon to 10 AM PST Thursday for
PZZ450-455.
Storm Warning from 7 PM this evening to 7 AM PST Thursday for
PZZ470.
Gale Warning until 7 PM PST this evening for PZZ470.
Storm Warning from 1 AM to 7 AM PST Thursday for PZZ475.
Gale Warning until 1 AM PST Thursday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 8, 4:25 AM PST, 16 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 425 AM PST Wed Feb 8 2017 CAZ101-091230- Coastal Del Norte- 425 AM PST Wed Feb 8 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM PST THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PST THURSDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A high astronomical tide will cause minor flooding in low-lying areas along the Redwood Coast. The water level is expected to peak between 8.8 and 9.2 feet above average low tide levels. High tide will occur at 8:55 AM at Crescent City. Flooding may begin and hour before high tide, continuing until one hour after it. Strong wind gusts near 40 mph will develop this afternoon, and increase to near 60 mph tonight. Heavy rain will also develop through today and continue through tomorrow. Widespread rainfall amounts of 2 to 4 inches are likely, with locally higher amounts up to 7 inches possible, especially for the higher terrain locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds will gradually decrease through tomorrow morning. However, locally heavy rainfall will continue through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, any reports of rainfall amounts, wind gusts, downed trees and tree limbs, or other associated wind damage would be greatly appreciated. CAZ112-113-091230- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 425 AM PST Wed Feb 8 2017 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Heavy rain will also develop through today and continue through tomorrow. Widespread rainfall amounts of 2 to 4 inches are likely, with locally higher amounts up to 7 inches possible, especially for the higher terrain locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, any reports of rainfall amounts, wind gusts, downed trees and tree limbs, or other associated wind damage would be greatly appreciated. CAZ102-105-106-091230- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 425 AM PST Wed Feb 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PST THURSDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Strong wind gusts near 40 mph will develop this afternoon, and increase to near 60 mph tonight. Heavy rain will also develop through today and continue through tomorrow. Widespread rainfall amounts of 2 to 4 inches are likely, with locally higher amounts up to 7 inches possible, especially for the higher terrain locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds will gradually decrease through tomorrow morning. However, locally heavy rainfall will continue through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, any reports of rainfall amounts, wind gusts, downed trees and tree limbs, or other associated wind damage would be greatly appreciated. CAZ107-108-110-111-091230- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 425 AM PST Wed Feb 8 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PST THURSDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Strong wind gusts near 40 mph will develop this afternoon, and increase to near 45 mph tonight. Heavy rain will also develop through today and continue through tomorrow. Widespread rainfall amounts of 2 to 4 inches are likely, with locally higher amounts up to 7 inches possible, especially for the higher terrain locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds will gradually decrease through tomorrow morning. However, locally heavy rainfall will continue through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, any reports of rainfall amounts, wind gusts, downed trees and tree limbs, or other associated wind damage would be greatly appreciated. CAZ103-109-091230- Northern Humboldt Coast-Mendocino Coast- 425 AM PST Wed Feb 8 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PST THURSDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A high astronomical tide will cause minor flooding in low-lying areas along the Redwood Coast. The water level is expected to peak between 8.8 and 9.2 feet above average low tide levels. High tide will occur at 9:05 AM today at the Humboldt Bay north spit. Flooding may begin and hour before high tide, continuing until one hour after it. Strong wind gusts near 40 mph will develop this afternoon, and increase to near 60 mph tonight. Heavy rain will also develop through today and continue through tomorrow. Widespread rainfall amounts of 2 to 4 inches are likely, with locally higher amounts up to 7 inches possible, especially for the higher terrain locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds will gradually decrease through tomorrow morning. However, locally heavy rainfall will continue through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, any reports of rainfall amounts, wind gusts, downed trees and tree limbs, or other associated wind damage would be greatly appreciated. CAZ104-091230- Southwestern Humboldt- 425 AM PST Wed Feb 8 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM PST THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PST THURSDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A high astronomical tide will cause minor flooding in low-lying areas along the Redwood Coast. The water level is expected to peak between 8.8 and 9.2 feet above average low tide levels. High tide will occur at 9:05 AM today at the Humboldt Bay north spit. Flooding may begin and hour before high tide, continuing until one hour after it. Strong wind gusts near 40 mph will develop this afternoon, and increase to near 60 mph tonight. Heavy rain will also develop through today and continue through tomorrow. Widespread rainfall amounts of 2 to 4 inches are likely, with locally higher amounts up to 7 inches possible, especially for the higher terrain locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds will gradually decrease through tomorrow morning. However, locally heavy rainfall will continue through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, any reports of rainfall amounts, wind gusts, downed trees and tree limbs, or other associated wind damage would be greatly appreciated.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 7:37 AM PST | Areal Flood Advisory | EKA | Humboldt | 3 hr |
| Feb 9, 8:39 AM PST | River Flood Warning | EKA | Humboldt | 12 hr |
| Feb 9, 8:58 AM PST | Gale Warning | EKA | 5 hr | |
| Feb 9, 8:58 AM PST | Small Craft Advisory | EKA | 3 days | |
| Feb 9, 8:58 AM PST | Hazardous Seas Warning | EKA | 5 hr | |
| Feb 9, 9:04 AM PST | Areal Flood Advisory | EKA | Humboldt | 3 hr |
| Feb 9, 9:47 AM PST | Areal Flood Advisory | EKA | Mendocino | 3 hr |
| Feb 9, 3:30 PM PST | Winter Weather Advisory | EKA | Del Norte | 21 hr |
| Feb 9, 3:36 PM PST | River Flood Warning | EKA | Mendocino | 19 hr |
Nearby
River Flood Advisories in California, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.